Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 202, NWS Fort Worth, TX

July 11, 2021Cooke County, Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 11, 2021, 12:38 AM CDT for Cooke County, Montague County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 12:38 AM CDT (05:38 UTC)
Expired
Jul 11, 2021, 1:30 AM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cooke County, TX, Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 9:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

357 
WUUS54 KFWD 110538
SVRFWD
TXC097-337-110630-
/O.NEW.KFWD.SV.W.0202.210711T0538Z-210711T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1238 AM CDT Sun Jul 11 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Montague County in north central Texas...
  Cooke County in north central Texas...

* Until 130 AM CDT.

* At 1237 AM CDT, a severe thunderstorm was located over Grady, or 15
  miles north of Nocona, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gainesville, Bowie, Nocona, Muenster, St. Jo, Lindsay, Callisburg,
  Sunset, Stoneburg, Forestburg, Lake Kiowa and Valley View.

This includes Interstate 35 between mile markers 491 and 503.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3390 9758 3392 9749 3383 9746 3382 9738
      3388 9733 3392 9722 3376 9719 3372 9711
      3382 9705 3385 9709 3384 9703 3395 9700
      3395 9694 3361 9695 3344 9748 3344 9798
      3389 9798 3385 9785 3399 9766
TIME...MOT...LOC 0537Z 334DEG 36KT 3401 9767 

HAIL...<.75IN
WIND...60MPH
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:41 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 10, 7:41 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
741 PM CDT Sat Jul 10 2021

...New Short Term...

.SHORT TERM... /NEW/
/Tonight through Sunday Night/

The remaining few showers across Central TX this evening should
continue to taper off over the next couple of hours. The rain-
free period tonight will be somewhat short lived as the storms
currently along the cold front in northern Oklahoma should
approach the Red River after midnight tonight. These storms are
expected to decrease in coverage and strength as they approach
the Metroplex late overnight although a few strong wind gusts may
occur. Early tomorrow, the influence of the upper level ridge to
our west will diminish over our area slightly, allowing for
stronger upper level northwesterly flow to nudge into the area.
This should provide some additional southward push to the
boundary through the afternoon. The primary driver in determining
the areas that see storms re-develop along the front through the
afternoon will be the strength of the outflow boundaries
associated with tonight's storms. With this uncertainty, the
second round of thunderstorms will likely initiate near or just
south of the Metroplex. Damaging winds will again be the primary
hazard along with a threat for isolated severe hail.

For the rest of tonight, we'll have increasing PoPs north of I-20
to the Red River after midnight into the early morning hours
Sunday. After a brief lull in activity during the mid morning
hours, PoPs will increase again into the afternoon as we get into
peak heating and the remnant frontal boundary sags into Central
Texas.

Gordon

&&

.LONG TERM... /Issued 310 PM CDT Sat Jul 10 2021/
/Sunday Evening Onward/

Showers and thunderstorms will continue across Central Texas Sunday
evening and Sunday night. The threat for severe weather should
deteriorate as daytime heating is lost and bulk shear decreases;
however, an isolated strong storm can’t completely be ruled out
during the overnight hours as we will remain somewhat unstable.

Additional storms may be possible on Monday as the diffuse cold front
lingers across the area. Deep layer shear will be rather weak,
which should limit the severe weather threat. However, ample
instability may result in a few robust storms throughout the day.
Gusty winds, hail, and heavy rain will be the primary hazards.

The rest of the week will be characterized by near to slightly
below normal temperatures with highs in the upper 80s to mid 90s.
Isolated to scattered showers and thunderstorms associated with
the seabreeze in Central/Southeast Texas will keep continued rain
chances in our far southern counties each afternoon this week.
The rest of the area will remain mostly rain-free until late this
week and next weekend when north/northwest flow is established
aloft. A couple passing shortwave troughs may bring additional
opportunities for showers and thunderstorms Friday through Sunday,
keeping our abnormal July weather pattern in place for a little
longer.

Barnes

&&

.AVIATION... /NEW/
/00Z TAFs/

Main concern through Sunday will be widespread convective
potential. Line of thunderstorms organizing in Oklahoma will head
south overnight and should approach the Metroplex airports well
after midnight, in a weakened state. We'll continue with a VCTS
from 8-12Z with VFR prevailing outside of any convection.

Outflow and the associated frontal boundary will be in the
vicinity of the Metroplex during the late morning and will serve
as a focus for additional convection Sunday afternoon. Significant
impacts to departures/arrivals should be anticipated along with
variable winds in an around convection through the afternoon. Most
of the activity should gradually slide southward into Central
Texas by late afternoon/evening.  VFR will prevail Sunday night.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    78  94  73  90  75 /  50  50  30  20  10
Waco                76  93  73  90  73 /   5  40  40  40  10
Paris               75  89  69  89  70 /  90  50  20  20  20
Denton              75  94  71  91  73 /  60  40  20  20  10
McKinney            76  92  71  90  73 /  70  60  20  20  10
Dallas              78  94  75  90  76 /  50  60  30  20  10
Terrell             76  90  71  90  73 /  40  70  40  30  10
Corsicana           77  90  73  90  74 /   5  70  60  50  10
Temple              74  93  73  90  72 /   5  30  30  30  10
Mineral Wells       74  93  70  90  71 /  30  50  30  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 10, 6:18 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
618 PM CDT Sat Jul 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
618 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

There is a chance of thunderstorms tonight, mainly along and north of
Interstate 20. Some storms may be severe with damaging wind gusts
being the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms remain possible Sunday and Monday, mainly along and
south of Interstate 20. A few storms may become severe with gusty
winds and hail.

Isolated to scattered storms can be expected across Central Texas
Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Formal activation is not expected, but timely reports will be greatly
appreciated.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:10 AM CDTSpecial Weather StatementFWDGrayson20 min
Jul 11, 1:27 AM CDTSpecial Weather StatementFWDCooke, Grayson, Montague48 min
Jul 11, 2:03 AM CDTSpecial Weather StatementFWDFannin, Lamar57 min
Jul 11, 2:13 AM CDTSpecial Weather StatementFWDCollin, Cooke, Denton, Grayson, Montague, Wise47 min
Jul 11, 2:32 AM CDTSpecial Weather StatementFWDJack, Young28 min
Jul 11, 2:52 AM CDTSpecial Weather StatementFWDCollin, Denton, Wise38 min
Jul 11, 2:56 AM CDTSpecial Weather StatementFWDDelta, Lamar34 min
Jul 11, 3:01 AM CDTSpecial Weather StatementFWDJack29 min
Jul 11, 3:43 AM CDTSpecial Weather StatementFWDDallas, Tarrant47 min
Jul 11, 3:59 AM CDTSpecial Weather StatementFWDStephens, Young31 min
Jul 11, 4:24 AM CDTSpecial Weather StatementFWDKaufman, Rockwall36 min
Jul 11, 4:34 AM CDTSpecial Weather StatementFWDStephens56 min
Jul 11, 4:56 AM CDTSpecial Weather StatementFWDEllis, Henderson, Kaufman, Navarro, Van Zandt64 min
Jul 11, 6:01 AM CDTAreal Flood AdvisoryFWDEllis, Kaufman2 hr
Jul 11, 6:32 AM CDTSpecial Weather StatementFWDNavarro28 min
Jul 11, 6:56 AM CDTSpecial Weather StatementFWDNavarro34 min
Jul 11, 7:31 AM CDTSpecial Weather StatementFWDFreestone, Limestone, Navarro29 min
Jul 11, 6:50 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.